Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 41, NWS Eureka, CA

April 21, 2018

NWS Eureka, CA issued this small craft advisory at Apr 21, 2018, 3:23 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2018, 3:23 AM PDT (10:23 UTC)
Expired
Apr 21, 2018, 3:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

281 
WHUS76 KEKA 211023
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
323 AM PDT Sat Apr 21 2018

PZZ470-211830-
/O.NEW.KEKA.SC.Y.0041.180421T1023Z-180421T2200Z/
/O.UPG.KEKA.GL.A.0015.180421T2200Z-180423T0700Z/
/O.NEW.KEKA.GL.W.0018.180421T2200Z-180423T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
323 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM THIS AFTERNOON... 
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
SUNDAY NIGHT...

* WINDS...N increasing to 20 to 30 kt with gusts to 40 kt by late
  today.

* SEAS...Steepening seas building to 13 to 15 ft by tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ475-211830-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-180421T2200Z/
/O.UPG.KEKA.GL.A.0015.180421T2200Z-180423T0700Z/
/O.NEW.KEKA.GL.W.0018.180421T2200Z-180423T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
323 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS 
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT SUNDAY NIGHT...

* WINDS...N increasing to 20 to 30 kt by late today.

* SEAS...Steepening seas building to 12 to 14 ft by tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-211830-
/O.CON.KEKA.SC.Y.0040.180421T1800Z-180423T0400Z/
Pt St George to Cape Mendocino out 10 nm-
323 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM SUNDAY...

* WINDS...N increasing to 15 to 25 kt. Isolated gusts up to 35 kt
  around Point Saint George and Cape Mendocino. 

* SEAS...Combined seas will build to 8 to 11 feet by Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-211830-
/O.CON.KEKA.SC.Y.0040.180421T1500Z-180423T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
323 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 9 PM SUNDAY...

* WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest
  gusts will be around Cape Mendocino. 

* SEAS...Combined seas will build to 8 to 11 feet by Sunday.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
2 follow-up statements
358 
WHUS76 KEKA 211554
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
854 AM PDT Sat Apr 21 2018

PZZ470-220000-
/O.CON.KEKA.SC.Y.0041.000000T0000Z-180421T2200Z/
/O.CON.KEKA.GL.W.0018.180421T2200Z-180423T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT SUNDAY NIGHT...

* WINDS...N increasing to 20 to 30 kt with gusts to 40 kt by 
  late today. 

* SEAS...Steepening seas building to 13 to 15 ft by tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ475-220000-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-180421T2200Z/
/O.CON.KEKA.GL.W.0018.180421T2200Z-180423T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT SUNDAY NIGHT...

* WINDS...N increasing to 20 to 30 kt by late today.

* SEAS...Steepening seas building to 12 to 14 ft by tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-220000-
/O.CON.KEKA.SC.Y.0040.180421T1800Z-180423T0400Z/
Pt St George to Cape Mendocino out 10 nm-
854 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

* WINDS...N increasing to 15 to 25 kt. Isolated gusts up to 35 
  kt around Point Saint George and Cape Mendocino. 

* SEAS...Combined seas will build to 8 to 11 feet by Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-220000-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-180423T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
854 AM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

* WINDS...N 15 to 25 kt with occasional gusts to 35 kt. 
  Strongest gusts will be around Cape Mendocino. 

* SEAS...Combined seas will build to 8 to 11 feet by Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
959 
WHUS76 KEKA 212134
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
234 PM PDT Sat Apr 21 2018

PZZ470-220545-
/O.EXP.KEKA.SC.Y.0041.000000T0000Z-180421T2200Z/
/O.CON.KEKA.GL.W.0018.180421T2200Z-180423T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
234 PM PDT Sat Apr 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WINDS...N 20 to 30 kt with gusts to 40 kt starting this evening.

* SEAS...Steepening seas building to 13 to 15 ft by tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ475-220545-
/O.EXP.KEKA.SC.Y.0039.000000T0000Z-180421T2200Z/
/O.CON.KEKA.GL.W.0018.180421T2200Z-180423T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
234 PM PDT Sat Apr 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WINDS...N to 20 to 30 kt with gusts to 35 kt.

* SEAS...Steepening seas building to 12 to 14 ft by tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-220545-
/O.EXT.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/
Pt St George to Cape Mendocino out 10 nm-
234 PM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...

* WINDS...N 15 to 25 kt. Isolated gusts up to 35 kt around Point 
  Saint George and Cape Mendocino. 

* SEAS...Combined seas will build to 8 to 11 feet by Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-220545-
/O.EXT.KEKA.SC.Y.0040.000000T0000Z-180423T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
234 PM PDT Sat Apr 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT SUNDAY
NIGHT...

* WINDS...N 15 to 25 kt with occasional gusts to 35 kt. 
  Strongest gusts will be around Cape Mendocino. 

* SEAS...Combined seas will build to 8 to 11 feet by Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 2:01 PM PDT, 13 hours 22 minutes earlier.

Area forecast discussion, Apr 20, 2:01 PM PDT, 13 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
201 PM PDT Fri Apr 20 2018

.SYNOPSIS...Above normal high temperatures are expected for the
interior this weekend. Occasional stratus and breezy afternoon
winds will keep temperatures near normal for coastal areas. Mainly
dry weather is expected to continue through most of next week.

&&

.DISCUSSION...Stratus has been slowing increasing along the
shoreline today. The stratus will expand over the coastal plain
this evening and spread into the coastal river valleys through the
night. Daytime heating and mixing on Saturday will scour out the
low clouds and expect bright sunshine with brisk northerly winds
for the afternoon hours.

Inland high temperatures were several degrees warmer today.
The warming trend will continue on Saturday, with highs
expected to reach the mid 70s to lower 80s. A shortwave trough
will move over the area on Sunday and interior temperatures will
either level off or cool slighlty. Breezy northerlies on Sunday
may result in greater cooling for the coastal river valleys.

Patchy frost will be possible late tonight and again late
Saturday night in Trinity county. The coverage will be limited to
the most wind protected valleys. For now will hold off on
hoisting a frost advisory. The duration of temperatures at or
below 36F should mitigate the severity of the frost which has
occurred for the last couple of nights.

High pressure will continue to dominate on Monday and Tuesday.
Continued dry conditions with above normal high temperatures will
persist for inland areas. The coast may see highs in the 60s on
Monday with mainly clear skies due to an offshore flow. On Tuesday,
the ridge axis will buckle and move east increasing the potential
for longer duration coastal stratus.

Wednesday through Friday, an upper level trough/low will approach
130W south of 35N on Wednesday and then meander about offshore
during the latter portion of the week. The models were in general
agreement, but continued to diverge with minor precip generation.
The consensus is for cooling in the interior and an increase in
coastal stratus mid to late next week. There does appear to be a
slight chance for showers and isolated convection, especially for
the interior mountains with daytime heating. The potential for
showers may increase on Friday as the offshore low starts to
eject northeastward toward NW California. Confidence in this
scenario is not high due to the tendency for the models to be too
fast with ejecting cut-off lows. Overall, it is not a pattern that
would result in prolonged wet weather for NW California. There is
a potential for some showers and convection, however.

&&

.AVIATION...Generally benign weather continued across the region
today under a dome of high pressure. A blanket of marine clouds
hovered over the Eel Delta this morning with stratus shreds
lurking along sections of the Redwood Coast. This morning's TAF
added TEMPO after 1 PM at ACV for stratus. Shortly after 1 PM, ACV
reported BKN008. The concern at ACV and CEC will be the
reintroduction of marine stratus late night and morning. At this
time, mixed confidence if stratus will be widespread in the
morning. A front, associated with an upper level trough, will
brush the northern periphery of Del Norte. The tail end will
remain mostly dry, therefore keeping rain chances north of the
region. However, increasing mid-high clouds associated with this
system will Trek across North Coast. /TA

&&

.MARINE...Northerly winds will increase over the waters tomorrow
with gales expected over the outer waters as a thermal trough
strengthens over the mainland. Near shore, strong winds are forecast
with the possibility of some gale force gusts near the 10 nm
line. In addition to these winds, large and steep wind waves will
build in response. The combination of the wind driven waves and a
NW swell will lead to 12 to 14 ft seas beyond 10nm and 8 to 11 ft
seas within 10nm. The Gale Watch remains in effect for the outer
waters and Small Craft Advisories have been hoisted for the inner
waters. /SEC/KR

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 11 AM Saturday to 9 PM PDT Sunday for
PZZ450. Gale Watch from Saturday afternoon through Sunday
evening for PZZ470-475. Small Craft Advisory from 8 AM Saturday
to 9 PM PDT Sunday for PZZ455. Small Craft Advisory until 3 PM
PDT Saturday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 20, 10:06 AM PDT, 17 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
1006 AM PDT Fri Apr 20 2018

CAZ101>113-211715-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
1006 AM PDT Fri Apr 20 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:23 AM PDTGale WarningEKA48 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.